Funnel Cloud, Pinal
- When
- March 5, 4:17 PM MST
- Where
- Pinal County, Maricopa
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.904, -111.345 (the zone’s center; the record gives no point)
Short-lived funnel cloud sighted near Maricopa, moving north.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Mar 5, 2:30 PM MST, 1 hour 47 minutes earlier.
AZZ020>028-CAZ030>033-060545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 230 PM MST SAT MAR 5 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY EASTWARD ACROSS SOUTHERN ARIZONA TONIGHT AND SUNDAY. AS A RESULT...THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY EVENING ACROSS MAINLY SOUTHWEST AND SOUTH CENTRAL ARIZONA. HIGH PRESSURE WILL BUILD ACROSS THE REGION NEXT WEEK FOR DRY AND WARMER WEATHER. && .DISCUSSION... ITS BECOMING A CONVECTIVELY ACTIVE WEATHER DAY IN SOUTH CENTRAL AZ. RADAR ALREADY DETECTED A COUPLE OF SMALL MULTICELLULAR STORMS ...MOSTLY OUTSIDE OUR FORECAST AREA IN SOUTHERN AZ. AS THE UPPER LOW SLOWLY TRACKS EASTWARD...NEARLY PARALLEL TO THE ARIZONA/MEXICAN BORDER... SOUTH CENTRAL AZ WILL STILL BE DYNAMICALLY UNSTABLE THROUGH 03Z. WAVES OF INSTABILITY WITH VORTICITY LOBES ARE FORECAST TO ROTATE FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL AZ. SPC DISCUSSIONS HAVE HIGHLIGHTED THE POTENTIAL FOR LOCALLY DAMAGING WINDS AND LARGE HAIL. THE UPPER LOW CENTER SHIFTS INTO PARTS OF SOUTH CENTRAL AZ TONIGHT AND SUNDAY. THE PROXIMITY OF THE UPPER LOW...WITH BACKWASH CLOUDINESS...WILL CONTINUE THE THREAT FOR SHOWERS AND ISOLATED THUNDERSTORMS SUNDAY AND SUNDAY EVENING. THE UPPER LOW BECOMES A POSITIVE TILT TROF AS IT MOVES INTO FAR SOUTHEAST AZ BY EARLY MONDAY MORNING...BRINGING AN END TO THE UNSETTLED REGIME. LARGE SCALE ANTICYCLONIC FLOW MOVES INTO THE STATE NEXT WEEK FOR DRY AND WARMER WEATHER. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VASQUEZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 931 AM MST SAT MAR 5 2005 AZZ021>028-060416- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 931 AM MST SAT MAR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS AND MOUNTAINS...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN ARIZONA TODAY. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AND EVENING FOR THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL BE MOVING SOUTH TO NORTH...AND CAPABLE OF PRODUCING STRONG WINDS TO 45 MPH... HAIL...DENSE BLOWING DUST...AND FREQUENT LIGHTNING. THUNDERSTORM ACTIVITY WILL SLOWLY DIMINISH AFTER 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PACIFIC LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...INTO SOUTHEAST ARIZONA BY LATE SUNDAY. UNSETTLED WEATHER WILL CONTINUE SUNDAY ACROSS MOST OF SOUTHWEST AND SOUTH CENTRAL ARIZONA...MAINLY IN THE FORM OF SHOWERS AND ISOLATED THUNDERSTORMS. CLEAR WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE REBUILDS OVER THE AREA.
The Phoenix radar (KIWA), 52 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
1 funnel cloud. Local standard time, as filed.
Short-lived funnel cloud sighted near Maricopa, moving north.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440402.